Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 185, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 10, 2017, 6:20 PM CDT for Bureau County, Henry County, Whiteside County, Illinois. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2017, 6:20 PM CDT (23:20 UTC)
- Expired
- Aug 10, 2017, 7:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bureau County, IL, Henry County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 80 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:30 PM CDT | TSTM WND GST 60 | 1 Ese Annawan, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 2:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230
WUUS53 KDVN 102320
SVRDVN
ILC011-073-195-110015-
/O.NEW.KDVN.SV.W.0185.170810T2320Z-170811T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
620 PM CDT THU AUG 10 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southeastern Whiteside County in northwestern Illinois...
Northeastern Henry County in northwestern Illinois...
Bureau County in north central Illinois...
* Until 715 PM CDT
* At 619 PM CDT, severe thunderstorms were located along a line
extending from near Prophetstown to near Geneseo, moving east at 40
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Princeton, Geneseo, Prophetstown, Walnut, Wyanet, Atkinson,
Sheffield, Annawan, Tiskilwa, Tampico, La Moille, Buda, Hooppole,
Deer Grove, Ohio, Neponset, Yorktown, Malden, Manlius and Mineral.
This includes the following highways...
Interstate 80 in Illinois between mile markers 18 and 64.
Interstate 180 between mile markers 10 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4122 8953 4140 9024 4168 8992 4162 8963
4159 8963 4159 8944 4153 8917
TIME...MOT...LOC 2319Z 289DEG 36KT 4162 8992 4145 9011
HAIL...0.75IN
WIND...60MPH
$$
UTTECH4 follow-up statements
976
WWUS53 KDVN 102339
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
639 PM CDT THU AUG 10 2017
ILC195-102348-
/O.CAN.KDVN.SV.W.0185.000000T0000Z-170811T0015Z/
Whiteside IL-
639 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITESIDE COUNTY
IS CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CDT for
north central and northwestern Illinois.
LAT...LON 4122 8953 4137 9010 4147 8993 4158 8983
4159 8942 4153 8917
TIME...MOT...LOC 2338Z 289DEG 32KT 4149 8954 4139 8983 4133 8996
$$
ILC011-073-110015-
/O.CON.KDVN.SV.W.0185.000000T0000Z-170811T0015Z/
Henry IL-Bureau IL-
639 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EAST CENTRAL HENRY AND BUREAU COUNTIES...
At 638 PM CDT, severe thunderstorms were located along a line
extending from near Walnut to near Annawan to 6 miles north of
Kewanee, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Princeton, Walnut, Wyanet, Atkinson, Sheffield, Annawan, Tiskilwa, La
Moille, Buda, Ohio, Neponset, Malden, Manlius, Mineral, Arlington,
Dover, New Bedford, Coal Hollow, Kasbeer and Van Orin.
This includes the following highways...
Interstate 80 in Illinois between mile markers 27 and 64.
Interstate 180 between mile markers 10 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4122 8953 4137 9010 4147 8993 4158 8983
4159 8942 4153 8917
TIME...MOT...LOC 2338Z 289DEG 32KT 4149 8954 4139 8983 4133 8996
HAIL...0.75IN
WIND...60MPH
$$
UTTECH220
WWUS53 KDVN 102354
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
654 PM CDT THU AUG 10 2017
ILC073-110003-
/O.CAN.KDVN.SV.W.0185.000000T0000Z-170811T0015Z/
Henry IL-
654 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HENRY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CDT for
north central and northwestern Illinois.
LAT...LON 4122 8953 4131 8986 4144 8986 4153 8965
4155 8942 4153 8917
TIME...MOT...LOC 2353Z 289DEG 36KT 4145 8940 4135 8969 4129 8982
$$
ILC011-110015-
/O.CON.KDVN.SV.W.0185.000000T0000Z-170811T0015Z/
Bureau IL-
654 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL BUREAU COUNTY...
At 653 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Princeton to Buda to near
Osceola, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Princeton, Wyanet, Sheffield, Tiskilwa, La Moille, Buda, Neponset,
Malden, Manlius, Mineral, Arlington, Dover, Providence, Coal Hollow,
Zearing, Kasbeer and Bureau County Fairgrounds.
This includes the following highways...
Interstate 80 in Illinois between mile markers 36 and 64.
Interstate 180 between mile markers 10 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4122 8953 4131 8986 4144 8986 4153 8965
4155 8942 4153 8917
TIME...MOT...LOC 2353Z 289DEG 36KT 4145 8940 4135 8969 4129 8982
HAIL...0.75IN
WIND...60MPH
$$
UTTECH902
WWUS53 KDVN 110003
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
703 PM CDT THU AUG 10 2017
ILC011-110015-
/O.CON.KDVN.SV.W.0185.000000T0000Z-170811T0015Z/
Bureau IL-
703 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL BUREAU COUNTY...
At 701 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Princeton to Buda to near
Osceola, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Princeton, Wyanet, Sheffield, Tiskilwa, La Moille, Buda, Neponset,
Malden, Manlius, Mineral, Arlington, Dover, Providence, Coal Hollow,
Zearing, Kasbeer and Bureau County Fairgrounds.
This includes the following highways...
Interstate 80 in Illinois between mile markers 36 and 64.
Interstate 180 between mile markers 10 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4122 8953 4131 8986 4144 8986 4153 8965
4155 8942 4153 8917
TIME...MOT...LOC 0001Z 289DEG 36KT 4144 8936 4134 8965 4128 8978
HAIL...0.75IN
WIND...60MPH
$$484
WWUS53 KDVN 110013
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
713 PM CDT THU AUG 10 2017
ILC011-110023-
/O.EXP.KDVN.SV.W.0185.000000T0000Z-170811T0015Z/
Bureau IL-
713 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BUREAU COUNTY WILL
EXPIRE AT 715 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 900 PM CDT for
north central and northwestern Illinois.
LAT...LON 4122 8953 4131 8986 4144 8986 4153 8965
4155 8942 4153 8917
TIME...MOT...LOC 0013Z 289DEG 36KT 4143 8931 4133 8960 4127 8973
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 10, 3:00 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 300 PM CDT Thu Aug 10 2017 .SYNOPSIS... Issued at 259 PM CDT Thu Aug 10 2017 18Z surface data has a cold front running from central Wisconsin into far northern Kansas. Dew points were in the 60s ahead of the front with 50s behind the front. && .SHORT TERM...(This Evening through Friday) ISSUED AT 259 PM CDT Thu Aug 10 2017 The cold front will sweep through the area this evening. Showers and thunderstorms will be seen along and ahead of the front through sunset. After sunset, convection will quickly dissipate with all but the far south clear of precipitation by midnight. After midnight, any lingering showers in the far south will dissipate with the entire area dry by sunrise Friday. On Friday, dry conditions will be seen across the area as high pressure builds into the area. Wrap around clouds from the departing storm system are expected to persist through the morning north of highway 30 before clearing occurs during the afternoon. Temperatures tonight and Friday will average a little below normal. .LONG TERM...(Friday Night through Thursday) ISSUED AT 259 PM CDT Thu Aug 10 2017 Friday and Saturday Sfc high pressure will overspread the Upper Midwest behind the departing sfc low and cold front. Slightly below average temps in the upper 70s to lower 80s for highs and 50s for lows are expected. Humidity will be very comfortable with dewpoints also in the 50s. Sunday Chance for showers (20-30%) across the south on Sunday. SE low-level flow in the sfc-850mb layer will increase moisture transport and isentropic lift across northern Missouri and southern Iowa into west- central Illinois. The NAM/GFS have showers as early as the afternoon lasting into Sunday night, while the ECMWF is dry until the evening. Overall, forcing appears weak and instability will be low, so left thunder out of the forecast. Monday and Tuesday Beautiful August weather continues. Another sfc high is forecast to slowly slide through the Upper Midwest and Great Lakes through early next week. Model blend has highs near 80 F Monday then lower to middle 80s by Tuesday (warmest southwest CWA). Wednesday and Thursday Approaching shortwave trough warrants shower chances mid to late week. As low-level moisture increases, chances for thunderstorms will return as well. Synoptically this does not look like a strong system, which means the threat for widespread significant rain through Thursday is very low. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) ISSUED AT 1235 PM CDT Thu Aug 10 2017 Cold front to move through eastern Iowa and northern Illinois through 03z/11. TSRA are expected to develop along and ahead of the front with the potential for a period of MVFR/IFR conditions. Outside of the SHRA/TSRA expect VFR conditions. After 06z/11 there is a potential for MVFR cigs to move into eastern Iowa and possibly northern Illinois in the wrap around clouds from the departing storm system. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...Uttech AVIATION...08
Hazardous weather outlook, Aug 10, 4:06 AM CDT, 14 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 406 AM CDT Thu Aug 10 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-110915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 406 AM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT This afternoon...scattered thunderstorms are expected to develop around 4 PM ahead of a weak cool front, mostly along and east of the Mississippi River. The strongest storms may approach severe levels with hail 1 inch or more the main risk, with gusty winds of 40 to 55 mph with isolated 60 mph possible a secondary risk. These storms should move east of the region by mid evening. The Storm Prediction Center has the outlook area under a marginal risk for severe storms this afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in spotty locations, mostly between 4 and 8 PM this afternoon. Please report any severe weather or near severe weather to this NWS forecast office. Nichols/12
In the hours before
Local storm report, Aug 10, 5:16 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 2 ESE KEOSAUQUA 40.72N 91.92W
08/10/2017 M0.75 INCH VAN BUREN IA TRAINED SPOTTER
&&
PETERSSpecial weather statement, Aug 10, 5:17 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
517 PM CDT THU AUG 10 2017
IAC111-177-MOC045-102315-
Van Buren-Lee-Clark-
517 PM CDT THU AUG 10 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN VAN BUREN...
SOUTHWESTERN LEE AND CENTRAL CLARK COUNTIES UNTIL 615 PM CDT...
At 516 PM CDT, a strong thunderstorm was located near
Bentonsport/Vernon, or near Keosauqua, moving southeast at 25 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Fort Madison, Keokuk, Kahoka, Nauvoo, Keosauqua, Hamilton, Warsaw,
Donnellson, Montrose, Wayland, Bonaparte, Alexandria, New Boston,
Bentonsport/Vernon, Croton, St. Francisville, Winchester, Farmington,
Revere and Mount Sterling.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4025 9155 4054 9194 4061 9194 4060 9203
4063 9207 4080 9191 4059 9137 4055 9141
4054 9141 4053 9138 4050 9136 4045 9138
4041 9137 4039 9138 4038 9141 4035 9146
4025 9150
TIME...MOT...LOC 2216Z 306DEG 23KT 4066 9191
RP KINNEYLocal storm report, Aug 10, 5:32 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
532 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 WSW NEWTON CORNERS 41.72N 90.15W
08/10/2017 M1.00 INCH WHITESIDE IL TRAINED SPOTTER
&&
PETERSLocal storm report, Aug 10, 5:40 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
540 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL ESE ERIE 41.66N 90.08W
08/10/2017 E1.00 INCH WHITESIDE IL TRAINED SPOTTER
ALSO WIND GUSTS TO 45 MPH.
&&Special weather statement, Aug 10, 5:54 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
554 PM CDT THU AUG 10 2017
ILC067-109-IAC111-110000-
Hancock-McDonough-Lee-
554 PM CDT THU AUG 10 2017
...A STRONG THUNDERSTORM WILL AFFECT HANCOCK...SOUTHWESTERN MCDONOUGH
AND CENTRAL LEE COUNTIES UNTIL 700 PM CDT...
At 554 PM CDT, a strong thunderstorm was located over Montrose, or
near Nauvoo, moving southeast at 35 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Fort Madison, Keokuk, Carthage, Nauvoo, Hamilton, Warsaw, Colchester,
West Point, Dallas City, Montrose, Augusta, Bowen, Ferris, Franklin,
Tennessee, Colusa, Adrian, New Boston, Burnside and Niota.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4020 9109 4043 9152 4044 9153 4046 9152
4046 9157 4049 9159 4051 9162 4054 9162
4073 9145 4048 9073 4028 9084 4028 9091
4019 9091
TIME...MOT...LOC 2254Z 295DEG 31KT 4054 9146
RP KINNEYLocal storm report, Aug 10, 6:05 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
605 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL CAMANCHE 41.79N 90.28W
08/10/2017 E1.50 INCH CLINTON IA PUBLIC
RELAYED BY NWS EMPLOYEE. TIME ESTIMATED.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:27 PM CDT | Special Weather Statement | DVN | Jo Daviess | 48 min |
| Aug 10, 2:57 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 48 min |
| Aug 10, 4:46 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island, Whiteside | 44 min |
| Aug 10, 5:12 PM CDT | Special Weather Statement | DVN | Henderson, Warren | 63 min |
| Aug 10, 5:14 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 15 min |
| Aug 10, 5:30 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Whiteside | 45 min |
| Aug 10, 5:33 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 57 min |
| Aug 10, 5:54 PM CDT | Special Weather Statement | DVN | Hancock | 66 min |
| Aug 10, 6:04 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 56 min |
| Aug 10, 6:25 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.